Mississippi, 2001Flash Flooding and Hail in Mississippi, March 1 to 3, 2001
March 1 to 3, 2001 · NWS JAN · 64 events in 19 counties and zones
53 flash flood, 7 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 53 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $539,000
- Crop damage
- None recorded
- Events
- 64
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 1, 2:40 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 1, 2:40 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CST THU MAR 1 2001
VERY WET CONDITIONS WILL CONTINUE ACROSS THE ENTIRE FORECAST AREA
INTO SATURDAY NIGHT. SHORT WAVES CONTINUE TO MOVE RAPIDLY EASTWARD
ACROSS THE FORECAST AREA AS THE UPPER AIR WINDS BLOW NORTHEASTWARD
ACROSS TEXAS AROUND A DEEP TROUGH WHICH IS SOUTH OF SOUTHERN
CALIFORNIA. A CLOSED 500MB LOW IS LOCATED NEAR BAJA CALIFORNIA.
MODELS HAVE HAD A DIFFICULT TIME FORECASTING THE SHORT WAVES AND
ASSOCIATED PRECIPITATION IN THIS WEATHER PATTERN. BUT...MODELS ARE
IN GENERAL AGREEMENT THAT WET WEATHER WILL PERSIST WELL INTO
SATURDAY BEFORE THE UPPER TROUGH FINALLY MOVES FAR ENOUGH EAST TO
PUSH THE SURFACE LOW EAST OF THE FORECAST AREA. THE HEAVIEST
RAINFALL IN THE FORECAST AREA IS MOST LIKELY TO OCCUR FRIDAY
AFTERNOON INTO FRIDAY NIGHT AS A WARM FRONT IS PUSHED NORTHWARD INTO
SOUTHERN MISSISSIPPI WITH CONSIDERABLE RAINFALL EXPECTED ACROSS THE
FORECAST AREA BOTH NORTH AND SOUTH OF THE FRONT. A SURFACE LOW WILL
TRACK ALONG THIS FRONT INTO SOUTHERN MISSISSIPPI ON FRIDAY NIGHT.
A FLASH FLOOD WATCH WAS ISSUED EARLY THIS MORNING FOR ALL BUT THE
THREE MOST SOUTHEASTERN COUNTIES IN THE FORECAST AREA (MARION, LAMAR
AND FOREST). IT NOW APPEARS THE HEAVIER RAIN WILL HOLD OFF TILL
TONIGHT WITH MOST WIDESPREAD RAIN LATER ON FRIDAY. MAY CUT BACK ON
FLASH FLOOD WATCH AREA SLIGHTLY IN SOUTHEASTERN SECTIONS OF FORECAST
AREA WHEN WE PRODUCE A NEW FLASH FLOOD WATCH PRODUCT LATER THIS
AFTERNOON. HOWEVER...WE WILL MOST LIKELY NEED TO CONTINUE A FLASH
FLOOD WATCH FOR MOST OF THE FORECAST AREA WELL INTO SATURDAY AS
THUNDERSTORMS WITH TRAINING PRECIPITATION CELLS OVER SATURATED
GROUND MAY CAUSE WATER TO RISE RAPIDLY ALONG RIVERS...CREEKS...
DRAINAGE DITCHES...AND OTHER LOW LYING AREAS.
THERE COULD ALSO BE A CHANCE OF SOME SEVERE THUNDERSTORMS IN
PORTIONS OF THE FORECAST AREA FROM SOUTHWEST TO EAST CENTRAL
MISSISSIPPI AND SOUTHWARD ON FRIDAY AFTERNOON AND FRIDAY NIGHT AS A
FEW STRONGER STORMS MAY PRODUCE GUSTY WINDS AND LARGE HAIL.
ONE MORE THING TO DISCUSS IN THE SHORT TERM PERIOD IS THE LATEST
RADAR IMAGERY. THUNDERSTORMS NOW MOVING INTO CHICOT COUNTY ARKANSAS
ARE LIKELY TO WEAKEN AS THEY MOVE FARTHER EAST THIS AFTERNOON.
HOWEVER...EXPECT RAIN AND A FEW THUNDERSTORMS TO CONTINUE TO MOVE
INTO SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN
MISSISSIPPI THIS EVENING AND TONIGHT. ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS WILL SPREAD NORTHEASTWARD INTO SOUTHWEST MISSISSIPPI
INTO THE EARLY EVENING HOURS.
TEMPERATURE FORECAST WILL BE A BIT OF A CHALLENGE THE NEXT SEVERAL
DAYS AS A FRONTAL BOUNDARY CONTINUES TO BE ORIENTED WSW TO ENE
ACROSS SOUTHERN PORTIONS OF MISSISSIPPI THROUGH SATURDAY. WILL GO
MOST CLOSELY WITH THE AVN MOS GUIDANCE THROUGH THE PERIOD.
QPF DISCUSSION: WILL GO ALONG WITH NCEP GUIDANCE (SIMILAR TO AVN QPF
FORECAST) FOR A BROAD AREA OF .50 INCH AMOUNTS IN MUCH OF NORTHEAST
LOUISIANA AND WEST CENTRAL MISSISSIPPI FROM 00 TO 06Z TONIGHT AND
OVER EAST CENTRAL AND SOUTHEAST MISSISSIPPI FROM 06 TO 12Z. THEN
AREAL AVERAGES OF AROUND ONE HALF INCH AGAIN FROM 12Z TO 18Z AND
FROM 18Z TO 00Z DURING THE DAY ON FRIDAY. MUCH OF THE FORECAST AREA
COULD RECEIVE AROUND 2 INCHES OF RAIN FOR THE 24 HOUR PERIOD ENDING
AT 00Z SATURDAY...WITH MUCH MORE RAIN TO COME AFTER THAT.
EXTENDED FORECAST
RAIN AND THUNDERSTORMS SHOULD FINALLY PUSH OUT OF THE AREA ON SUNDAY
WITH DRY CONDITIONS LIKELY THROUGH THURSDAY. TEMPERATURES SUNDAY
THROUGH THURSDAY SHOULD BE A BIT COOLER THAN NORMAL WITH SLOWLY
MODERATING TEMPERATURES THROUGH THE PERIOD.
PRErLIM NUMBERS:
JAN 56/62/53/63 9999
MEI 56/66/57/69 9999
.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
15
In the hours before
Special weather statement, Mar 1, 2:00 PM CST, 5 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-
072>074-021200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST THU MAR 01 2001
...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE BEFORE MIDNIGHT OVER
PORTIONS OF SOUTH MISSISSIPPI...MAINLY SOUTH OF A HATTIESBURG TO
HAZLEHURST TO WINNSBORO LOUISIANA LINE. LARGE HAIL WILL BE THE
PRIMARY THREAT FROM THESE STORMS AS THEY MOVE EAST AT 30 TO 40 MPH.
OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH
TONIGHT AS MOIST UNSTABLE AIR PUSHES NORTHWARD INTO THE LOWER
MISSISSIPPI VALLEY. A NEARLY STATIONARY FRONT ALONG THE COAST IS
EXPECTED TO BOW NORTHWARD AND LIE ROUGHLY ALONG A BROOKHAVEN TO
MERIDIAN LINE EARLY ON FRIDAY. MEANWHILE...ANOTHER UPPER LEVEL
DISTURBANCE IN EAST TEXAS WILL CROSS THE REGION TONIGHT HELPING TO
TRIGGER THE THUNDERSTORMS.
A STRONGER UPPER LEVEL STORM SYSTEM COMING OUT OF MEXICO ON FRIDAY
WILL PRODUCE A SURFACE LOW PRESSURE CENTER IN THE WESTERN GULF THAT
IS FORECAST TO HEAD INTO SOUTHEAST MISSISSIPPI FRIDAY NIGHT. SOME
SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS LOW AS WELL.
...FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT NORTH OF A LINE
FROM JONESVILLE LOUISIANA TO NATCHEZ TO BROOKHAVEN TO LAUREL.
AREAS OF RAIN WILL INCREASE DURING THE EVENING MAINLY WEST OF
INTERSTATE 55...OVERSPREADING MOST AREAS EARLY TONIGHT. RAINFALL
WILL BECOME HEAVY AT TIMES WITH AMOUNTS FROM ONE TO THREE INCHES
POSSIBLE OVERNIGHT. RAINFALL RATES OF ONE INCH PER HOUR COULD
PRODUCE FLASH FLOODING AT MANY LOCATIONS...ESPECIALLY WHERE CREEKS
AND RIVERS ARE ALREADY AT OR ABOVE BANKFULL. BE ALERT FOR RAPIDLY
RISING WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND.
OTHERWISE...LOCALLY HEAVY RAINS SHOULD BE LESS PERSISTENT THROUGH
TONIGHT IN PARTS OF SOUTHEAST MISSISSIPPI. RAINFALL UP TO ONE INCH
OR SO WILL STILL CAUSE PONDING OF WATER...ON ROADWAYS AND IN POOR
DRAINAGE LOCALES.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Event by event
53 flash flood, 7 hail, 4 thunderstorm wind. Local standard time, as filed.
Hail, Lawrence
- When
- March 1, 7:05 PM CST
- Where
- Lawrence County, 1 mi S of Monticello
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.550, -90.107 (the zone’s center; the record gives no point)
Hail of up to one inch in diameter caused minor roof damage to homes.
Hail, Marion
- When
- March 1, 7:20 PM CST
- Where
- Marion County, 10 mi N of Columbia
- Measured
- 1.75 in hail
- Property damage
- $12,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.483, -89.117
Hail up to golfball size damaged roofs and cars in the community of Bunker Hill.
Hail, Marion
- When
- March 1, 7:40 PM CST
- Where
- Marion County, 12 mi N of Columbia
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.231, -89.822 (the zone’s center; the record gives no point)
Hail, Jefferson Davis
- When
- March 1, 7:40 PM CST
- Where
- Jefferson Davis County, 4 mi S of Bassfield
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.570, -89.823 (the zone’s center; the record gives no point)
Hail, Lamar
- When
- March 1, 7:45 PM CST
- Where
- Lamar County, Sumrall
- Measured
- 2.5 in hail
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.206, -89.509 (the zone’s center; the record gives no point)
Hail of up to tennis ball size was reported in and just south of the town of Sumrall. The hail was up to three inches in depth on the ground, with one report of hail up to one foot deep in Sumrall. Numerous homes, buildings, and cars sustained damage from this significant hail storm.
Flash Flood, Adams
- When
- March 1, 8:00 PM CST to 10:00 PM CST
- Where
- Adams County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.483, -91.353 (the zone’s center; the record gives no point)
Minor flooding was reported in various portions of the county.
Hail, Forrest
- When
- March 1, 8:28 PM CST to 8:30 PM CST
- Where
- Forrest County, 1 mi N of Petal
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.189, -89.258 (the zone’s center; the record gives no point)
Hail, Jones
- When
- March 1, 8:43 PM CST
- Where
- Jones County, 2 mi S of Ovett
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
Flash Flood, Lincoln
- When
- March 1, 11:00 PM CST to March 2, 12:00 AM CST
- Where
- Lincoln County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.532, -90.454 (the zone’s center; the record gives no point)
Minor flooding of roads occurred in various portions of the county.
Flash Flood, Covington
- When
- March 1, 11:00 PM CST to March 2, 12:00 AM CST
- Where
- Covington County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -89.553 (the zone’s center; the record gives no point)
Minor flooding of roads occurred in various portions of the county.
Flash Flood, Covington
- When
- March 2, 1:30 AM CST to 3:00 AM CST
- Where
- Covington County, Countywide
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -89.553 (the zone’s center; the record gives no point)
Several roads had to be closed due to flooding over the roadway.
Flash Flood, Adams
- When
- March 2, 2:00 AM CST to 4:00 AM CST
- Where
- Adams County, Countywide
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.483, -91.353 (the zone’s center; the record gives no point)
With nearly 7 inches of rain recorded in the previous 24 hours, a number of roads became flooded.
Flash Flood, Jones
- When
- March 2, 3:00 AM CST to 4:00 AM CST
- Where
- Jones County, Countywide
- Property damage
- $12,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
Water covered numerous secondary roads.
Flash Flood, Adams
- When
- March 2, 10:00 AM CST to 2:00 PM CST
- Where
- Adams County, Countywide
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.483, -91.353 (the zone’s center; the record gives no point)
A total rainfall event accumulation of nearly 8.5 inches caused an increasing number of roads to flood. Mudslides occurred on several hillsides near the Mississippi River, and several trees were knocked down in the mudslides. The primary damage from this event was to roads in the county.
Flash Flood, Franklin
- When
- March 2, 10:00 AM CST to 2:00 PM CST
- Where
- Franklin County, Countywide
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.477, -90.898 (the zone’s center; the record gives no point)
Flooding of roads occurred around Meadville, and in various portions of the county. Highway 556 was closed due to water covering the road.
Flash Flood, Claiborne
- When
- March 2, 10:20 AM CST to 3:00 PM CST
- Where
- Claiborne County, Countywide
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.974, -90.912 (the zone’s center; the record gives no point)
Several roads in the county were closed due to water on the roads. Many streets were flooded. Several homes had flood damage.
Flash Flood, Jefferson
- When
- March 2, 11:45 AM CST to 2:30 PM CST
- Where
- Jefferson County, Stampley
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.734, -91.037 (the zone’s center; the record gives no point)
Flooding occurred on roads in the Stampley area.
Thunderstorm Wind, Jones
- When
- March 2, 1:30 PM CST
- Where
- Jones County, Sandersville
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
High winds caused structural damage to a mobile home. A number of trees and power lines were blown down.
Flash Flood, Copiah
- When
- March 2, 1:50 PM CST to 4:00 PM CST
- Where
- Copiah County, Countywide
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.869, -90.449 (the zone’s center; the record gives no point)
Many roads were flooded. A bridge was washed out on Shady Grove Road.
Flash Flood, Simpson
- When
- March 2, 2:30 PM CST to 4:30 PM CST
- Where
- Simpson County, Mendenhall
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.913, -89.919 (the zone’s center; the record gives no point)
Numerous roads sustained flooding. A few roads were closed.
Thunderstorm Wind, Marion
- When
- March 2, 2:49 PM CST
- Where
- Marion County, 10 mi E of Columbia
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.231, -89.822 (the zone’s center; the record gives no point)
A few trees were blown down in rural eastern portions of the county.
Flash Flood, Smith
- When
- March 2, 3:00 PM CST to 4:30 PM CST
- Where
- Smith County, Countywide
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.018, -89.507 (the zone’s center; the record gives no point)
Water covered portions of a few roads. County Road 136 was closed due to flooding.
Flash Flood, Lawrence
- When
- March 2, 3:00 PM CST to 4:00 PM CST
- Where
- Lawrence County, Monticello
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.550, -90.107 (the zone’s center; the record gives no point)
Minor flooding occurred on roads in the Monticello area.
Flash Flood, Covington
- When
- March 2, 3:00 PM CST to 5:00 PM CST
- Where
- Covington County, Collins
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -89.553 (the zone’s center; the record gives no point)
Flooding of several roads occurred, mainly in the Collins area.
Flash Flood, Lincoln
- When
- March 2, 3:00 PM CST to 4:00 PM CST
- Where
- Lincoln County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.532, -90.454 (the zone’s center; the record gives no point)
Flooding occurred on a few roads.
Thunderstorm Wind, Jones
- When
- March 2, 3:00 PM CST to 3:15 PM CST
- Where
- Jones County, 4 mi W of Ovett
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.400, -89.833
Many trees and power lines were blown down in southeastern portions of the county.
Thunderstorm Wind, Clarke
- When
- March 2, 3:27 PM CST
- Where
- Clarke County, 3 mi E of Shubuta
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.041, -88.689 (the zone’s center; the record gives no point)
A few trees were blown down along County Road 212.
Flash Flood, Jefferson Davis
- When
- March 2, 3:30 PM CST to 4:30 PM CST
- Where
- Jefferson Davis County, Prentiss
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.570, -89.823 (the zone’s center; the record gives no point)
Minor road flooding occurred around the Prentiss area.
Flash Flood, Forrest
- When
- March 2, 3:30 PM CST to 5:30 PM CST
- Where
- Forrest County, Hattiesburg
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.417, -89.833
Localized flooding of roads occurred in western portions of the city.
Flash Flood, Lamar
- When
- March 2, 3:30 PM CST to 6:00 PM CST
- Where
- Lamar County, Hattiesburg
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.450, -89.750
Localized flooding occurred on the streets in various portions of the city.
Flash Flood, Marion
- When
- March 2, 3:30 PM CST to 5:30 PM CST
- Where
- Marion County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.231, -89.822 (the zone’s center; the record gives no point)
Minor flooding occurred on various roads in the county.
Flash Flood, Jasper
- When
- March 2, 4:00 PM CST to 5:00 PM CST
- Where
- Jasper County, Countywide
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.019, -89.119 (the zone’s center; the record gives no point)
A few roads sustained minor flooding.
Flash Flood, Adams
- When
- March 2, 4:00 PM CST to 10:30 PM CST
- Where
- Adams County, Countywide
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.483, -91.353 (the zone’s center; the record gives no point)
A significant amount of additional rainfall added to already flooded conditions in the area to produce more flooding of roads and fields. Flood waters were close to entering several homes.
Flash Flood, Jones
- When
- March 2, 4:00 PM CST to 5:30 PM CST
- Where
- Jones County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.450, -89.050
Minor flooding occurred on several roads.
Flash Flood, Copiah
- When
- March 2, 4:05 PM CST to 7:30 PM CST
- Where
- Copiah County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.869, -90.449 (the zone’s center; the record gives no point)
Minor flooding occurred on various roads in the county.
Flash Flood, Lincoln
- When
- March 2, 4:15 PM CST to 7:00 PM CST
- Where
- Lincoln County, Countywide
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.532, -90.454 (the zone’s center; the record gives no point)
Significant flooding occurred across much of the county. Over a dozen roads and several bridges were closed. One bridge was washed out.
Flash Flood, Claiborne
- When
- March 2, 4:30 PM CST to 7:00 PM CST
- Where
- Claiborne County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.974, -90.912 (the zone’s center; the record gives no point)
Additional rainfall caused continued flooding of roads in the county.
Flash Flood, Covington
- When
- March 3, 2:30 AM CST to 6:30 AM CST
- Where
- Covington County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -89.553 (the zone’s center; the record gives no point)
Many roads were becoming flooded from continued rainfall on saturated ground.
Flash Flood, Jasper
- When
- March 3, 3:00 AM CST to 6:00 AM CST
- Where
- Jasper County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.019, -89.119 (the zone’s center; the record gives no point)
Additional rainfall continued to produce flooding of several county roads.
Flash Flood, Marion
- When
- March 3, 4:00 AM CST to 6:00 AM CST
- Where
- Marion County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.417, -89.550
A few roads in the county had flooding.
Flash Flood, Lincoln
- When
- March 3, 7:15 AM CST to 10:15 AM CST
- Where
- Lincoln County, Countywide
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.532, -90.454 (the zone’s center; the record gives no point)
Additional rainfall produced continued flooding of roads and bridges in the county with up to two dozen roads and six bridges closed.
Flash Flood, Covington
- When
- March 3, 7:30 AM CST to 10:45 AM CST
- Where
- Covington County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -89.553 (the zone’s center; the record gives no point)
Additional rainfall on saturated roads produced more flooding of roads in the county.
Flash Flood, Jefferson Davis
- When
- March 3, 8:00 AM CST to 10:00 AM CST
- Where
- Jefferson Davis County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.533, -90.117
Several roads were flooded.
Flash Flood, Marion
- When
- March 3, 8:00 AM CST to 10:00 AM CST
- Where
- Marion County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.367, -89.267
Additional rainfall produced continued flooding of several roads.
Flash Flood, Lamar
- When
- March 3, 9:00 AM CST to 10:15 AM CST
- Where
- Lamar County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.206, -89.509 (the zone’s center; the record gives no point)
Flooding occurred on several roads.
Flash Flood, Jasper
- When
- March 3, 9:30 AM CST to 11:15 AM CST
- Where
- Jasper County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.019, -89.119 (the zone’s center; the record gives no point)
Several roads in the county were flooded from continued rainfall.
Flash Flood, Lincoln
- When
- March 3, 11:00 AM CST to 2:00 PM CST
- Where
- Lincoln County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.532, -90.454 (the zone’s center; the record gives no point)
Numerous roads and bridges continued to be flooded due to additional rainfall.
Flash Flood, Marion
- When
- March 3, 11:00 AM CST to 2:00 PM CST
- Where
- Marion County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.231, -89.822 (the zone’s center; the record gives no point)
Minor street flooding occurred in various portions of the county.
Flash Flood, Covington
- When
- March 3, 11:00 AM CST to 2:00 PM CST
- Where
- Covington County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.783, -89.033
Additional roads became flooded from continued rainfall in the county.
Flash Flood, Jefferson Davis
- When
- March 3, 11:00 AM CST to 2:00 PM CST
- Where
- Jefferson Davis County, Countywide
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.570, -89.823 (the zone’s center; the record gives no point)
Additional rainfall caused more flooding of roads with several roads closed.
Flash Flood, Lamar
- When
- March 3, 11:00 AM CST to 2:00 PM CST
- Where
- Lamar County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.206, -89.509 (the zone’s center; the record gives no point)
A few roads experienced minor flooding from continued rainfall.
Flash Flood, Jones
- When
- March 3, 12:00 PM CST to 2:00 PM CST
- Where
- Jones County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
Minor street flooding occurred in various portions of the county.
Flash Flood, Forrest
- When
- March 3, 12:00 PM CST to 2:00 PM CST
- Where
- Forrest County, Hattiesburg
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.189, -89.258 (the zone’s center; the record gives no point)
Several roads flooded, mainly southeast of Hattiesburg.
Flash Flood, Madison
- When
- March 3, 1:30 PM CST to 4:30 PM CST
- Where
- Madison County, Gluckstadt
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.850, -88.650
Several roads flooded in the Gluckstadt area.
Flash Flood, Copiah
- When
- March 3, 2:00 PM CST to 4:00 PM CST
- Where
- Copiah County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.869, -90.449 (the zone’s center; the record gives no point)
Flooding occurred on a few roads across the county.
Flash Flood, Jones
- When
- March 3, 2:15 PM CST to 6:00 PM CST
- Where
- Jones County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
Minor flooding occurred on the roads in various portions of the county.
Flash Flood, Marion
- When
- March 3, 2:15 PM CST to 5:00 PM CST
- Where
- Marion County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.231, -89.822 (the zone’s center; the record gives no point)
Additional rainfall on saturated ground produced continued minor street flooding.
Flash Flood, Covington
- When
- March 3, 2:15 PM CST to 5:00 PM CST
- Where
- Covington County, Countywide
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -89.553 (the zone’s center; the record gives no point)
Numerous roads were flooded from the continued rainfall. At least 10 roads had to be closed due to flooding.
Flash Flood, Lauderdale
- When
- March 3, 2:15 PM CST to 6:00 PM CST
- Where
- Lauderdale County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.404, -88.662 (the zone’s center; the record gives no point)
Flooding occurred on several low lying roads. One road was closed due to the high water.
Flash Flood, Forrest
- When
- March 3, 2:15 PM CST to 6:00 PM CST
- Where
- Forrest County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.250, -89.667
Several roads flooded from continued rainfall over saturated ground.
Flash Flood, Jefferson Davis
- When
- March 3, 2:15 PM CST to 5:30 PM CST
- Where
- Jefferson Davis County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.570, -89.823 (the zone’s center; the record gives no point)
Several roads remained closed and water covered additional roads due to the continued flooding rains.
Flash Flood, Lamar
- When
- March 3, 2:15 PM CST to 5:00 PM CST
- Where
- Lamar County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.206, -89.509 (the zone’s center; the record gives no point)
Flooding occurred on several roads from continued periods of heavy rainfall.
Flash Flood, Jasper
- When
- March 3, 2:30 PM CST to 6:00 PM CST
- Where
- Jasper County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.019, -89.119 (the zone’s center; the record gives no point)
Flooding continued on several roads due to additional rainfall.
Flash Flood, Smith
- When
- March 3, 3:00 PM CST to 4:30 PM CST
- Where
- Smith County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.018, -89.507 (the zone’s center; the record gives no point)
A few roads in the county were flooded.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Kansas, March 1, 20012 deaths · 2 events
- Rip Current in California, March 1, 20011 death · 1 event
- Heavy Rain in Georgia, March 1 to 31, 200197 events
- Flash Flooding in Louisiana, March 1 to 3, 2001$180,000 · 11 events
- Dense Fog in Arizona, March 1, 20018 injured · 1 event
- Heavy Snow in New York, March 1, 2001$75,000 · 2 events
- Cold in West Virginia, March 1 to 31, 200134 events
- Drought in North Carolina, March 1 to 31, 200129 events
- Drought in South Carolina, March 1 to 31, 200115 events
- Damaging Wind in Mississippi, March 1, 2001$15,000 · 1 event
- Drought in Texas, March 1 to 31, 20018 events
- Drought in Georgia, March 1 to 31, 20016 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5238346, 5238347, 5238348, 5238349, 5238351, 5238350, 5238352, 5238353, 5238354, 5238355, 5238356, 5238358, 5238357, 5238359, 5238447, 5238448, 5238446, 5238449, 5238450, 5238454, 5238458, 5238453, 5238455, 5238457, 5238459, 5238547, 5238451, 5238456, 5238548, 5238549, 5238550, 5238452, 5238463, 5238553, 5238560, 5238460, 5238559, 5238561, 5238558, 5238551, and more.